Alert archive / Massachusetts / Special Weather Statements in 2018

Special Weather Statement, NWS Boston/Norton, MA

August 8, 2018Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 8, 2018, 9:06 PM EDT for Norfolk County, Suffolk County, Massachusetts. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2018, 9:06 PM EDT (01:06 UTC)
Expired
Aug 8, 2018, 10:00 PM EDT
In force
54 min
Issued by
NWS Boston/Norton, MA

Counties Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 39 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1616 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS81 KBOX 090106
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
906 PM EDT WED AUG 8 2018
 
MAZ005-013>016-018-019-090200-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-Western Plymouth MA-
Southeast Middlesex MA-
906 PM EDT WED AUG 8 2018

...STRONG THUNDERSTORM...

At 906 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dedham, or near Needham, moving east at 15 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Boston, Cambridge, Brockton, Quincy, Newton, Framingham, Brookline,
Weymouth, Braintree, Natick, Randolph, Needham, Norwood, Wellesley,
Milton, Stoughton, Dedham, Walpole, Hingham and Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4236 7094 4235 7093 4235 7089 4210 7090
      4220 7147 4234 7142 4237 7094
TIME...MOT...LOC 0106Z 275DEG 14KT 4225 7120 

$$

Belk

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:27 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 8, 7:27 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
727 PM EDT Wed Aug 8 2018

.SYNOPSIS...
The risk of scattered showers and thunderstorms will continue
into Thursday along with very warm and humid conditions. Weak
high pressure will bring dry conditions on Friday. Waves of low
pressure will move along a stalled front south of New England,
which could bring scattered showers and thunderstorms from time
to time from Friday night through the weekend. Another low may
develop early next week, then slowly move across the region
which may bring scattered showers and thunderstorms.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

710 PM Update...

Leftover broken line of showers/scattered thunderstorms extends
from N central Mass into portions of the CT valley are shifting
E-NE as of 23Z. Another small thunderstorm has also developed
near KOWD, along with a few thunderstorms running just inland
from S coastal CT. Most of the activity should weaken over the
next couple of hours, but a few may linger with leftover patchy
instability.

18Z GFS continues to signal the approaching H5 short wave
reaching eastern NY by around 06Z, then heads E through the
early morning hours which looks to trigger more scattered
convection. Have kept CHC POPs going between 06Z and 12Z.

Will also see patchy fog and areas of low clouds lingering
along the S coast, Cape Cod and the islands overnight.

Previous Discussion...

Expect activity to temporarily diminish during the evening, but
enough instability persists through the night with deep
moisture plume in place. With approaching mid level trough from
the west, may see more showers and isolated t-storms develop and
move into SNE from the west late tonight. Otherwise, areas of
stratus and patchy fog will develop along the south coast and
Cape/Islands. Another warm and humid night with lows mostly
70-75 degrees.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...

Mid level trough moves into SNE during the afternoon with
attending frontal boundary shifting to the coastal plain by
evening. MLCAPES 1000-2000 J/kg with increasing mid level lapse
rates moving in from the west as temps aloft cool. Expect more
scattered showers/t-storms which may develop in the morning,
but focus should shift to eastern half New Eng in the afternoon
within axis of best moisture, as drier air moves in from the
west. Deep layer shear a bit stronger Thu, up to 30 kt, so
potential for a few strong to severe storms. Heavy rainfall also
a concern with localized flood threat mainly confined to
eastern New Eng.

Temps should reach well into the 80s again with a few locations
possibly around 90 in eastern MA and RI. Dewpoints will be in
the lower 70s, but dropping in the west in the afternoon. Heat
indices may reach mid 90s for a few hours across portions of RI
and eastern MA. Will have to monitor for another heat advisory
for eastern New Eng Thu.

Thursday night...

Cold front moves off the coast with drier air moving into the
region with NW flow. A quiet night expected with cooler and
less humid conditions. Lows will range through the 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Overview...
A broad H5 trough crosses New England on Friday with a brief
dry spell with a W-NW flow in place. High amplitude H5 ridge
across the northern Plains into central Canada will allow
trough to develop from New England into the Ohio Valley. Models
and ensembles continue to signal H5 cutoff low from the central
Great Lakes to Ohio valley. In the meantime, noting mid level
ridging shifting westward from the central Atlantic to N and
NE of the Bahamas. This may cause some warmer and possibly
drier conditions around the Mon-Wed timeframe. However, there
is uncertainty due to the movement of the cutoff low into the
central and northern Appalachians by the middle of next week,
Models signaling surface low pressure development and slow
movement across the region that may bring scattered
showers/thunderstorms.

Details...

Friday...
Expect dry conditions as a bubble of high pressure sits across
northern New England into NY state. Dewpts start out in the 60s
early Friday, then gradually fall during the afternoon as the
high tries to nose S. Temps will still be warm, topping off in
the 80s, but the humidity will be lower so it will feel more
comfortable.

Friday night through Sunday...
With the front stalled S of Long Island, weak waves of low pres
will move along it. Clouds develop Fri night, but precip should
hold off across S coastal areas until after midnight. Some
question as to position of this front, and how far N the precip
will develop.

At this point, have carried slight chance POPs Fri evening
mainly S of the Mass Pike, then POPs increase to chance a bit
further N overnight into Saturday and continue through the
weekend as the front waves along the S coast. Noting marginal
instability, though somewhat higher near or just N of the
front, mainly along the S coast. Can not rule out isolated
thunderstorms at any time. Also noting PWATs at 1.9 to 2
inches, with the higher values along the S coast, so may see
heavy downpours.

Monday through Wednesday...
Models all signal low pres developing across the mid Atlc
states and moving slowly NE. Timing and track are still
somewhat in question as the H5 cutoff low opens up and drifts E
out of NY state. Looks like a better chance of showers/
thunderstorms as the H5 trough shifts E into New England while
slowly flattening. Higher PWATs also surge NE with 2 to 2.2
inches moves to the S coast by 06Z Tue, then most of the region
by 12Z Tue. So, could also see heavy downpours and localized
street/poor drainage flooding in any precipitation Tue into Tue
evening.

May see drier air work in later Tue night into Wed as the mid
level trough shifts NE. May see a few leftover showers lingering
across the interior on Wed.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...

Tonight...Moderate confidence.
Scattered showers and thunderstorms, particularly this evening
across the interior, but more scattered showers and isolated
t-storms may move into the region overnight. Mainly VFR outside
of any showers/t-storms. Areas of IFR stratus and fog
developing along the south coast and especially on Cape Cod and
the islands. Patchy late night fog may also develop across
interior locations.

Thursday...Moderate confidence.
Coastal stratus and patchy fog will improve to VFR by midday.
Otherwise, expect scattered showers/t-storms again with activity
shifting to eastern half New Eng during the afternoon as drier
air begins to move in form the west.

Thursday night...Moderate confidence. Mainly VFR.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Friday through Monday/...

Friday: VFR.

Friday Night: VFR. Slight chance SHRA.

Saturday: Mainly VFR, with local MVFR possible. Chance SHRA,
slight chance TSRA.

Saturday Night: Mainly VFR, with local IFR possible. Chance
SHRA, isolated TSRA.

Sunday: Mainly VFR, with local MVFR possible. Chance SHRA,
slight chance TSRA.

Sunday Night: Mainly IFR, with areas VFR possible. Slight
chance SHRA, patchy BR.

Monday: Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...High confidence.

Persistent southwest flow through Thu with gusts to 20 kt at
times over nearshore south coastal waters during the
afternoons. Winds shift to W/NW Thu night. Seas mainly 3 ft or
less through Thu night. Vsbys reduced in areas of fog across
south coastal waters tonight into Thu morning. A few t-storms
possible over eastern MA waters into this evening, and all
waters during Thu.

Outlook /Friday through Monday/...

Friday: Winds less than 25 kt.

Friday Night: Winds less than 25 kt. Slight chance of rain
showers. Local visibility 1 to 3 nm.

Saturday: Winds less than 25 kt. Chance of rain showers, slight
chance of thunderstorms.

Saturday Night: Winds less than 25 kt. Chance of rain showers,
isolated thunderstorms, patchy fog. Local visibility 1 to 3 nm.

Sunday: Winds less than 25 kt. Slight chance of rain showers,
isolated thunderstorms.

Sunday Night: Winds less than 25 kt. Slight chance of rain
showers. Areas of visibility 1 to 3 nm.

Monday: Winds less than 25 kt. Slight chance of rain showers,
slight chance of thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/EVT
NEAR TERM...KJC/EVT
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVT
Hazardous weather outlook, Aug 8, 6:04 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
604 PM EDT Wed Aug 8 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-092215-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
604 PM EDT Wed Aug 8 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

A few strong to severe thunderstorms are possible this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A few strong to severe thunderstorms are possible Thursday. Main
threat would be very localized strong to damaging wind gusts. In
addition, any thunderstorm that develop will be capable of producing
torrential rainfall, resulting a very localized flood threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-092215-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
604 PM EDT Wed Aug 8 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 8, 6:27 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
627 PM EDT WED AUG 8 2018

MAZ004-005-010-012-026-082315-
Northwest Middlesex County MA-Southern Worcester MA-
Central Middlesex County MA-Northern Worcester MA-
Eastern Hampshire MA-
627 PM EDT WED AUG 8 2018

...LINE OF STRONG THUNDERSTORMS...

At 627 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winchendon to near Ware. Movement was east
at 20 mph.

Winds in excess of 30 mph will accompany these storms.

Locations impacted include...
Worcester, Leominster, Fitchburg, Shrewsbury, Gardner, Holden,
Clinton, Spencer, Pepperell, Leicester, Groton, Lunenburg, Ware,
Townsend, Lancaster, Templeton, Rutland, Sterling, West Boylston and
Ayer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4270 7151 4223 7180 4225 7226 4271 7191
TIME...MOT...LOC 2227Z 278DEG 17KT 4268 7201 4230 7224

Belk
Special weather statement, Aug 8, 7:28 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
728 PM EDT WED AUG 8 2018

MAZ004>006-012>014-026-090015-
Northwest Middlesex County MA-Southern Worcester MA-
Western Norfolk MA-Central Middlesex County MA-Western Essex MA-
Northern Worcester MA-Southeast Middlesex MA-
728 PM EDT WED AUG 8 2018

...LINE OF STRONG THUNDERSTORMS...

At 728 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Shirley to Northborough. Movement was east at
20 mph.

Winds in excess of 30 mph will accompany these storms.

Locations impacted include...
Lowell, Newton, Framingham, Waltham, Leominster, Billerica,
Marlborough, Woburn, Shrewsbury, Chelmsford, Andover, Natick,
Lexington, Dracut, Tewksbury, Needham, Wellesley, Burlington,
Wilmington and Westford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4266 7125 4262 7117 4261 7118 4260 7117
      4224 7125 4226 7173 4266 7173 4267 7124
TIME...MOT...LOC 2328Z 278DEG 18KT 4259 7164 4233 7165

Belk
Special weather statement, Aug 8, 8:25 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
825 PM EDT WED AUG 8 2018

CTZ003-004-MAZ004-011-012-090115-
Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-
825 PM EDT WED AUG 8 2018

...STRONG THUNDERSTORMS DEVELOPING...

At 825 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sturbridge, or 20 miles east of Springfield, moving east at 30 mph.

Winds in excess of 30 mph will accompany this storm.

Locations impacted include...
Worcester, Shrewsbury, Westborough, Grafton, Webster, Southbridge,
Auburn, Northbridge, Oxford, Uxbridge, Millbury, Charlton, Spencer,
Dudley, Leicester, Thompson, Sturbridge, Sutton, Douglas and
Woodstock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4229 7162 4202 7157 4201 7186 4200 7186
      4201 7195 4199 7220 4217 7225
TIME...MOT...LOC 0025Z 260DEG 25KT 4209 7214

Belk
Local storm report, Aug 8, 8:44 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
844 PM EDT WED AUG 08 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            MEDWAY                  42.13N  71.40W
08/08/2018                   NORFOLK            MA   PUBLIC

            SOUTH END OF OAKLAND STREET FLOODED

0730 PM     FLOOD            STOW                    42.43N  71.50W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            DUNSTER DRIVE FLOODED AND IMPASSABLE

0737 PM     FLOOD            STOW                    42.43N  71.50W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            HARVARD ROAD BY COUNTRY CLUB FLOODED OVER CULVERT

0745 PM     FLOOD            HUDSON                  42.39N  71.56W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            SEVERAL STREETS FLOODED

0754 PM     FLOOD            MAYNARD                 42.43N  71.46W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            THREE FEET OF WATER AT THOMPSON AND SUBURY STREET

0755 PM     FLOOD            ACTON                   42.48N  71.47W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            SIGNIFICANT STREET FLOODING AT KELLY CORNER ON RTE 27

0759 PM     FLOOD            MAYNARD                 42.43N  71.46W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            BASEMENT FLOODING ON ACTON STREET

0802 PM     FLOOD            HUDSON                  42.39N  71.56W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            SEVERAL STREETS IMPASSABLE DUE TO FLOODING

0812 PM     FLOOD            HUDSON                  42.39N  71.56W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            SIGNIFICANT FLOODING AT MARLBORO ROAD AND REED STREET

0814 PM     FLOOD            MAYNARD                 42.43N  71.46W
08/08/2018                   MIDDLESEX          MA   AMATEUR RADIO

            SIGNIFICANT STREET FLOODING ON PARKER STREET BY BOYS
            CLUB

&&

EVENT NUMBER BOX1804318
EVENT NUMBER BOX1804319
EVENT NUMBER BOX1804320
EVENT NUMBER BOX1804321
EVENT NUMBER BOX1804322
EVENT NUMBER BOX1804323
EVENT NUMBER BOX1804324
EVENT NUMBER BOX1804325
EVENT NUMBER BOX1804326
EVENT NUMBER BOX1804327

WS
Local storm report, Aug 8, 8:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
855 PM EDT WED AUG 08 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HEAVY RAIN       STOW                    42.43N  71.50W
08/08/2018  M3.21 INCH       MIDDLESEX          MA   AMATEUR RADIO

&&

EVENT NUMBER BOX1804328

WS
Special weather statement, Aug 8, 9:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
906 PM EDT WED AUG 8 2018

MAZ005-013>016-018-019-090200-
Eastern Plymouth MA-Suffolk MA-Western Norfolk MA-
Central Middlesex County MA-Eastern Norfolk MA-Western Plymouth MA-
Southeast Middlesex MA-
906 PM EDT WED AUG 8 2018

...STRONG THUNDERSTORM...

At 906 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dedham, or near Needham, moving east at 15 mph.

Winds in excess of 40 mph will accompany this storm.

Locations impacted include...
Boston, Cambridge, Brockton, Quincy, Newton, Framingham, Brookline,
Weymouth, Braintree, Natick, Randolph, Needham, Norwood, Wellesley,
Milton, Stoughton, Dedham, Walpole, Hingham and Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4236 7094 4235 7093 4235 7089 4210 7090
      4220 7147 4234 7142 4237 7094
TIME...MOT...LOC 0106Z 275DEG 14KT 4225 7120

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:11 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk47 min
Aug 8, 8:14 PM EDTSpecial Marine WarningBOX67 min
Aug 8, 8:20 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk115 min
Aug 8, 8:25 PM EDTSpecial Weather StatementBOXWorcester50 min
Aug 8, 8:57 PM EDTAreal Flood WarningBOXMiddlesex, Norfolk, Suffolk, Worcester2 hr
Aug 8, 9:57 PM EDTSpecial Weather StatementBOXNorfolk48 min
Aug 8, 10:44 PM EDTSpecial Weather StatementBOXHampshire61 min
Aug 8, 10:56 PM EDTSpecial Weather StatementBOXFranklin64 min
Aug 8, 11:24 PM EDTSpecial Weather StatementBOXHampshire51 min
Aug 8, 11:36 PM EDTSpecial Weather StatementBOXFranklin39 min
Aug 9, 3:25 AM EDTHeat AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk14 hr
Aug 9, 6:45 AM EDTSpecial Marine WarningBOX60 min
Aug 9, 8:29 AM EDTSpecial Marine WarningBOX46 min
Aug 9, 8:43 AM EDTSpecial Weather StatementBOXBarnstable47 min
Aug 9, 9:00 AM EDTSevere Thunderstorm WarningBOXBarnstable35 min
Aug 9, 9:12 AM EDTSpecial Marine WarningBOX48 min
Aug 9, 9:41 AM EDTSpecial Marine WarningBOX49 min
Aug 9, 9:43 AM EDTSpecial Weather StatementBOXBarnstable32 min
Aug 9, 9:56 AM EDTSpecial Weather StatementBOXBarnstable49 min
Aug 9, 9:57 AM EDTSevere Thunderstorm WarningBOXBarnstable33 min
Aug 9, 10:03 AM EDTSpecial Marine WarningBOX57 min
Aug 9, 10:10 AM EDTAreal Flood AdvisoryBOXBarnstable3 hr
Aug 9, 10:43 AM EDTAreal Flood WarningBOXBarnstable3 hr
Aug 9, 3:26 PM EDTSpecial Marine WarningBOX34 min
Aug 8, 9:19 PM EDTSpecial Weather StatementBOXProvidence41 min
Aug 9, 1:58 AM EDTSpecial Weather StatementBOXProvidence62 min
Aug 9, 2:29 AM EDTSpecial Weather StatementBOXKent31 min
Aug 8, 10:28 PM EDTSpecial Weather StatementBOX62 min
Aug 8, 11:57 PM EDTSpecial Weather StatementBOX48 min
Aug 9, 1:34 AM EDTSpecial Weather StatementBOX26 min

Nearby

Special Weather Statements in Massachusetts, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.